# SDR 06FDEA04017

- Difficulty date: November 15, 2006
- Submitted: November 16, 2006
- Operation: Air carrier
- Aircraft: N586FE
- Make and model: Doug MD-11
- Aircraft serial: 48487
- Aircraft time: 52,316 hours, 10,981 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Unknown
- Condition: Malfunctioned
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

ON APPROACH, BEFORE AND AFTER SLATS EXT, RUDDER PEDALS WERE EXTREMELY   LOOSE.  TRAVEL BETWEEN PEDALS WAS  - 3-4" EACH WITH NO RUDDER MOVEMENT.  ALSO NO RESISTANCE IN THE FIRST 3-4" OF PEDAL TRAVEL.  VERIFIED 3-4" OF RUDDER PEDAL MOVEMENT BEFORE ANY MOVEMENT OF RUDDER.  PER CREW DEBRIEF A/C HAD BEEN IN HEAVY RAIN.  MOVED A/C TO HANGER.  AFTER A COUPLE OF   HOURS LARGE AMOUNT OF WATER DRAINED FROM TAIL AND WHEEL WELLS OF A/C.  FOUND CHUNK OF ICE ON INSIDE OF ACCESS DOOR OF TAIL COMP.  INSPECTED RUDDER PEDALS, QUADRANTS AND CABLE RUNS, NO DEFECTS NOTED.  INSPECTED AND LUBED RUDDER CONTROL MECHANISM PER SMP.  NO DEFECTS NOTED.  PERFORMED RTS OF FCC 1 AND 2 RUDDER SYSTEM ALL TESTS PASSED.  OKAY FOR SERVICE.
